Wyoming, 2005Tornado in Wyoming, June 1, 2005
June 1, 2005 · NWS RIW · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 1, 1:21 AM MST, 11 hours 19 minutes earlier.
Area forecast discussion, Jun 1, 1:21 AM MST, 11 hours 19 minutes before
AREA FORECAST DISCUSSION...
NATIONAL WEATHER SERVICE RIVERTON WY
221 AM MDT WED JUN 1 2005
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
UPPER LOW DEPARTING INTO THE DAKOTAS EARLY THIS MORNING...WITH THE
NEXT SYSTEM ALREADY SPREADING PRECIP INTO THE WEST. CENTER OF
CIRCULATION AROUND VANCOUVER ISLAND WITH MAIN SHORTWAVE PUNCHING INTO
WESTERN IDAHO EARLY THIS MORNING. FAST JET ASSOCIATED WITH THE
WAVE AT 125KT. THIS WILL GET THE WAVE INTO THE WEST AROUND 12Z...
CENTRAL AROUND 18Z AND THE EAST BY 00Z. A LEADING WAVE
BROUGHT THE INITIAL BAND OF PRECIP INTO THE WEST AROUND 04Z LAST
EVENING. ANOTHER LARGE SWATH ON SFX RADAR HEADING INTO
THE WEST. WILL GO CATEGORICAL POPS AFTER 12Z FOR WEST.
THUNDERSTORMS ARE ISOLATED ATTM...BUT EXPECT THAT TO CHANGE LATE THIS
MORNING AND AFTERNOON. EXPECT SOME STRONG TO POSSIBLY SEVERE
THUNDERSTORMS IN THE BIG HORN BASIN...BIGHORN MOUNTAINS AND JOHNSON
COUNTY. LIS TO -4 OVER THIS AREA...CAPES NEARING 1000 J/KG AND HIGH
TOTAL TOTALS IN THE UPPER 30S PROVIDING GREAT INSTABILITY. ALSO GOOD
UPPER DIFFLUENCE AND STEEP LAPSE RATES AROUND 8.5C/KM. THE WEST WILL
BE ANOTHER AREA TO WATCH...THOUGH STABILITY INDICES NOT QUITE AS
BEEFY AS THEY ARE IN THE NORTH. SOMEWHAT MORE STABLE AIR BEHIND THE
WAVE. CYCLONIC FLOW AROUND OBLONG LOW WHICH EXTENDS FROM IDAHO
NORTHEAST INTO SOUTH CENTRAL CANADA (SASK.) THIS ACTUALLY CONSISTS OF
THE DAKOTA LOW AND THE PACIFIC LOW. RIGHT ENTRANCE REGION OF THE JET
SETS ACROSS THE FAR SOUTH TONIGHT THROUGH FRIDAY MORNING. THIS SHOULD
ACT AS A FOCUS FOR SOME SHOWERS AND A FEW AFTERNOON THUNDERSTORMS
DURING THIS TIME FRAME. SOME WEAK INSTABILITY AROUND ELSEWHERE AND
WEAK DYNAMICS TO BRING A CHANCE OF SHOWERS AND STORMS. THE IDAHO
CENTER OF CIRCULATION MOVES EAST ACROSS WYOMING FRIDAY BRINGING MORE
DYNAMICS FOR ADDITIONAL SHOWERS AND STORMS. THE NORTHERN CIRCULATION
ACTUALLY RETROGRADES KEEPING THE LOW AS A WHOLE OVER THE NORTHERN
ROCKIES THROUGH FRIDAY NIGHT. BASICALLY...UNSETTLED THROUGH THE
PERIOD. TEMPERATURES IN THE 50S AND 60S THROUGH THE PERIOD...
MOUNTAINS WILL SEE 40S TO 50S.
.LONG TERM...SATURDAY THROUGH WEDNESDAY...
UPPER LEVEL SOUTHWEST FLOW TO PERSIST ACROSS THE AREA INTO EARLY
NEXT WEEK. INITIAL UPPER LOW OVER NORTHERN ROCKIES AT THE START
OF THE FORECAST PERIOD LIFTS NORTHEAST AND IS REPLACED BY ANOTHER
UPPER LOW INTO THE PACIFIC NORTHWEST BY MONDAY. UPPER LEVEL IMPULSES
RIDING NORTHEAST ACROSS THE REGION WILL CONTINUE TO GIVE A
DAILY RISK FOR A STORM. HAVE MAINTAINED MORE DIURNALLY DRIVEN
CONVECTION THROUGH TUESDAY...WITH GREATEST COVERAGE IN THE
WEST/NORTHWEST. AS UPPER LEVEL SOUTHWEST FLOW STRENGTHENS OVER THE
AREA MON/TUES HAVE INCREASED WINDS AND TEMPERATURES EAST FO DIVIDE ON
STRONGER WARM AIR ADVECTION DURING THIS TIME. ALSO DECREASED THUNDER
RISK GIVEN ENHANCED DOWNSLOPE COMPONENT TO WIND. FOR NOW...HAVE PUT
OUT DRY FORECAST FOR WEDNESDAY AS THIS LATEST UPPER LOW IS
ADVERTISED TO LIFT NORTHEAST OF AREA.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...NONE.
SHORT TERM...TWB
LONG TERM....FRIEDERS
Hazardous weather outlook, Jun 1, 1:50 AM MST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
250 AM MDT WED JUN 1 2005
WYZ001>020-022>030-021200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
250 AM MDT WED JUN 1 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
ANOTHER STORM SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKIES TODAY.
WIDESPREAD RAIN AND SNOW SHOWERS WILL MOVE ACROSS THE WEST THIS
MORNING. A FEW THUNDERSTORMS ARE POSSIBLE AS WELL THIS MORNING.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS THE
AREA. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE IN THE BIG HORN
BASIN...BIGHORN MOUNTAINS AND JOHNSON COUNTY. HAIL TO 1 INCH...
WIND GUSTS TO 60 MPH AND LIGHTNING WILL BE THE MAIN THREATS. THE
ACTIVITY WILL TAPER OFF LATE THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE STORM SYSTEM WILL LINGER OVER THE NEXT SEVERAL DAYS BRINGING
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT HAIL AND STRONG WINDS.
TRIW
Tornado, Big Horn
- When
- June 1, 12:40 PM MST to 1:04 PM MST
- Where
- Big Horn County, 2 mi NW of Burlington
- Rating
- F0
- Path length
- 10 mi
- Path width
- 20 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.467, -108.450
A tornado touched down 1.5 miles northwest of Burlington. The tornado moved east for 10 miles before dissipating 4 miles north of Otto. This tornado formed over open country without damage, therefore it was rated as F0.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow in California, June 1, 20055 injured · $27 million · 1 event
- Damaging Winds and Drought in Texas, June 1 to 30, 2005$60 million · 60 kt wind · 21 events
- Flash Flood in North Dakota, June 1 to 2, 2005$625,000 · 1 event
- Tornado and Hail in Texas, June 1, 2005$300,000 · F0 · 9 events
- Flash Flood in North Dakota, June 1 to 2, 2005$200,000 · 1 event
- Flood in New Mexico, June 1 to 4, 2005$100,000 · 1 event
- Flash Flood in North Dakota, June 1 to 2, 2005$70,000 · 1 event
- Flash Flood in North Dakota, June 1 to 2, 2005$60,000 · 1 event
- Tornadoes in Texas, June 1, 2005$35,000 · F0 · 2 events
- Tornado in North Dakota, June 1, 2005F1 · 1 event
- Tornado in North Dakota, June 1, 2005F1 · 1 event
- Tornado in North Dakota, June 1, 2005F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455182.